Ultram, Elavil and Restless Legs - Help!

Discussion in 'Fibromyalgia Main Forum' started by sueliza, Feb 24, 2006.

  1. sueliza

    sueliza New Member

    I have been on Ultram for over a year now. I take 1/2 - 1 50mg tablet in the late afternoon. It seems to help the overall achiness I get this time of day.

    I have noticed that every time I skip taking it, I have restless legs when I try to go to sleep.

    My dr. wanted me to stop taking ultram when she started me on 10mg elavil a couple of weeks ago. I asked the pharmacist if I could take the ultram at 4pm and the elavil at 8pm and he said it was fine because I was on such a low dose.

    I have stopped the ultram the last three days and the restless leg symptoms have been horrible.

    I guess I am wondering if the RLS is being caused by not taking the Ultram (some sort of withdrawal?) or is the Ultram just treating the RLS. I read somewhere that elavil can actually make RLS worse. Maybe that is why the RLS seems so bad this time.

    Do any of you take both Ultram and Elavil? I understand taken together they can lower the seizure threshold.

    Thank you for any insight. I have taken 1/2 an ultram today - I just can't go through another night with that horrible feeling!! I think I would rather go off the elavil and keep the Ultram!

    Sue
    [This Message was Edited on 02/24/2006]
  2. saphire27

    saphire27 New Member

    I stoped the elavil only becuase of the weight & hangover factor.

    The ultram does help with my rls most time, but not always.

    I am now on 100mg x 4 daily.

    i thought i'd write you i didn't see any other replies to you. don't know if this helps.
  3. sueliza

    sueliza New Member

    I am supposed to see my dr again this week or next and I will ask her about the RLS. I am back taking 1/2 a 50mg ultram in the afternoon and no RLS.

    I don't think the Elavil is doing more for me than Ambien, which didn't have the side effects. I was addicted to cookies last week - maybe I can blame the Elavil!

    Thanks again,
    Sue
  4. bpmwriter

    bpmwriter New Member


    ultram by itself INCREASES risk of seizure. not sure what happens when taken with elavil? it seems that ultram has the capability of inducing the jerks, not necessarily rls but the kind that can occur anywhere in your body. they started when i was on ultram and i still get them every now and again now that i'm off it. as i withdrawed, i did get restless legs for a couple days and had trouble sleeping, but the withdrawal effects went away within a couple days. they are a bit maddening in the moment though.

    e.